MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE VENTRICULAR ASSIST SYSTEM - CAC ADAPTER; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE VENTRICULAR ASSIST SYSTEM - CAC ADAPTER; CIRCULATORY ASSIST SYSTEM
Catalog Number 1425US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One cac adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Analysis of the device revealed that the device met specifications; the device passed visual examination and functional testing.The reported event could not be duplicated at the bench level.Therefore the exact root cause of the reported issue could not be determined.The instructions for use (ifu) and patient manual include a reference guide for both visual and tone alarms including potential causes and actions to take.Additionally there is a warning to keep spare, fully charged batteries and back up controller available at all time.The steps for exchange of batteries and controllers are outlined.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
It was reported that a male patient had an ac adapter that was not supplying power to their controller when connected to the power port on the controller.When connected to the wall plug, the green light was lit on the power box but the controller displayed a message of "power disconnect, connect power".The ac adapter was inspected and no damaged was noted.The device had not been dropped and it is unknown if there was an audible click heard with connected to the controller.The ac adapter was replaced with no patient consequences.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CAC ADAPTER
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6946494
Report Number3007042319-2017-03722
Device Sequence Number505736
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2015
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR